Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 9, NWS Seattle, WA

November 28, 2006

NWS Seattle, WA issued this wind advisory at Nov 28, 2006, 4:17 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2006, 4:17 AM PST (12:17 UTC)
Expired
Nov 28, 2006, 4:00 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 281217
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
417 AM PST TUE NOV 28 2006


WAZ503-282030-
/O.NEW.KSEW.WI.Y.0009.061128T1217Z-061129T0000Z/
WESTERN WHATCOM COUNTY-
417 AM PST TUE NOV 28 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG OUTFLOW WINDS COMING OUT OF THE FRASER RIVER VALLEY WILL
CONTINUE THROUGHOUT THE DAY. NORTHEAST WINDS OF 25 TO 35 MPH WITH
GUST TO AS HIGH AS 50 MPH ARE EXPECTED THIS MORNING.

TEMPERATURES TODAY WILL BARELY GET INTO THE 20S FOR DAYTIME HIGHS.
THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND
CHILLS AS COLD AS 10 BELOW TODAY.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL
TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE
LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

FELTON
WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS76 KSEW 282009
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1208 PM PST TUE NOV 28 2006

WAZ503-290000-
/O.CON.KSEW.WI.Y.0009.000000T0000Z-061129T0000Z/
WESTERN WHATCOM COUNTY-
1208 PM PST TUE NOV 28 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

STRONG OUTFLOW WINDS COMING OUT OF THE FRASER RIVER VALLEY WILL
CONTINUE THROUGH THE AFTERNOON. NORTHEAST WINDS OF 25 TO 35 MPH
WITH GUST TO AS HIGH AS 45 MPH ARE EXPECTED.

TEMPERATURES WILL STRUGGLE TO GET ABOVE 20 DEGREES THIS AFTERNOON.
THE COLD TEMPERATURES COMBINED WITH THE WINDS WILL PRODUCE WIND
CHILLS AS COLD AS 10 BELOW ZERO.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 28, 3:30 AM PST, 47 minutes earlier.

Area forecast discussion, Nov 28, 3:30 AM PST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST TUE NOV 28 2006

.SYNOPSIS...AN ARCTIC FRONT WILL PRODUCE A FEW SNOW SHOWERS OVER THE
SOUTHERN PORTION OF THE INTERIOR THIS MORNING. A COLDER DRIER AIR
MASS WILL FOLLOW THE FRONT WITH HIGH TEMPERATURES STRUGGLING TO GET
ABOVE FREEZING THROUGH WEDNESDAY. ANOTHER FRONTAL SYSTEM WILL BRING
A THREAT OF MORE LOWLAND SNOW WEDNESDAY NIGHT BEFORE PRECIPITATION
TURNS TO RAIN ON THURSDAY.

&&

.SHORT TERM...WHAT A MONTH. HEAVY RAINS AND FLOODING...WINDSTORMS
AND NOW NOT ONLY DOES IT SNOW...IT SNOWS WITH A NATIONAL TELEVISION
AUDIENCE WATCHING. ALL THAT IS LEFT IS FOR SEATTLE TO BREAK THE
MONTHLY PRECIPITATION RECORD WHICH LOOKS LIKE IT WILL HAPPEN
WEDNESDAY NIGHT OR THURSDAY MORNING.

SATELLITE IMAGERY SHOWS COLD UPPER LEVEL TROUGH STILL DIGGING ALONG
THE WEST COAST. STILL HAVE A WEAK LITTLE VORT LOBE NEAR KAST.
SHOWERS ROTATING AROUND THIS FEATURE STILL OVER THE SOUTHWEST
INTERIOR THIS MORNING. IN ADDITION THE ARCTIC FRONT AND THE
ASSOCIATED LOW LEVEL CONVERGENCE ALSO OVER THE SOUTHWEST INTERIOR
THIS MORNING . WILL KEEP THE SNOW ADVISORY GOING FOR A FEW MORE
HOURS OVER THE SOUTHWEST INTERIOR TO ACCOUNT FOR THESE FEATURES. TO
THE NORTH...OUTFLOW WINDS QUITE STRONG UP AT KBLI AND WILL GO WITH A
WIND ADVISORY UP THERE TODAY. WIND CHILL VALUES NOT QUITE COLD
ENOUGH FOR A WARNING...-20 OR BELOW IS THE CRITERIA...BUT STILL
BELOW ZERO ALL DAY. WINDS SHOULD BE PEAKING OUT THIS MORNING THEN
GRADUALLY WEAKENING AS THE SURFACE HIGH OVER CENTRAL BRITISH
COLUMBIA SHIFTS SOUTH AND EAST. SKIES CLEARING OUT IN THE DRY
NORTHERLY FLOW ALOFT AS THE DAY WEARS. MOST PLACES WILL SEE
HIGHS NEAR OR BELOW FREEZING. UPPER LEVEL RIDGE SHIFTING OVER
WESTERN WASHINGTON TONIGHT INTO EARLY WEDNESDAY WITH THE SURFACE
HIGH CENTERED OVER EASTERN WASHINGTON BY THE MIDDLE OF THE DAY
WEDNESDAY. THIS WILL RESULT IN LIGHTER WINDS OVERNIGHT TONIGHT AND
WITH THE SNOW ON THE GROUND IN MANY LOCATIONS VERY COLD LOW
TEMPERATURES. MOSTLY SUNNY CONDITIONS ON WEDNESDAY WITH HIGH CLOUDS
MOVING IN DURING THE AFTERNOON AHEAD OF THE NEXT APPROACHING WEATHER
SYSTEM...CURRENTLY NEAR 53N/150W. WITH THE COLD AIR IN PLACE ACROSS
WESTERN WASHINGTON AND THE PRECIPITATION ARRIVING WEDNESDAY EVENING
EXPECT THE PRECIPITATION TO START AS SNOW ESPECIALLY IN THE NORTHERN
SECTIONS OF THE CWA. LOW LEVEL WINDS SOUTHWESTERLY WITH THIS SYSTEM
WHICH SHOULD SCOUR THE COLD AIR OUT PRETTY QUICKLY. ONE PROBLEM
AREA COULD BE OVER THE KITSAP PENINSULA WHERE THE SOUTHEASTERLY
GRADIENTS WILL KEEP THE COLD AIR TRAPPED LONGER THAN OTHER
LOCATIONS. TOO EARLY TO TELL HOW FAST THE COLD AIR WILL SCOUR THERE.
COULD BE SOME SIGNIFICANT SNOW ACCUMULATIONS BEFORE THE
PRECIPITATION TURNS TO RAIN THURSDAY MORNING FOR THE KITSAP. FRONT
MOVING THROUGH DURING THE DAY ON THURSDAY. GOOD OROGRAPHIC FLOW WITH
JUST BEHIND THE FRONT FOR ANOTHER ROUND OF GOOD SNOWS IN THE
CASCADES.

.LONG TERM...AS HAS BEEN THE TREND LATELY THE EXTENDED MODELS ARE
STARTING TO BACK OFF THE STRENGTH OF THE UPPER LEVEL RIDGE FOR THE
END OF THE WEEK. RIDGE BUILDING OVER THE AREA ON FRIDAY BOTH AT THE
SURFACE AND ALOFT. RIDGE FLATTENS OUT ON SATURDAY WITH A WARM FRONT
BRUSHING THE AREA FOLLOWED BY A COLD FRONT ON SUNDAY. HIGHER
AMPLITUDE RIDGE IN THE MODELS FOR MONDAY BUT SOME LINGERING
TROFINESS WILL KEEP SHOWERS IN THE FORECAST. FELTON

&&

.AVIATION...FLURRIES AND BKN015 CIGS IN THE SOUTH SOUND...OTHERWISE
THE LOWER CLOUDS WILL DRY UP AND GIVE WAY TO SCT-BKN050 AND CLEARING
SKIES FROM THE NORTH. STRONG NLY FLOW AND DRY CANADIAN AIR WILL MAKE
FOR MOSTLY CLEAR SKIES THIS AFTERNOON. STRONG FRASER OUTFLOW AND
AREAS OF BLOWING SNOW INTO KBLI SHOULD RELAX A NOTCH MIDDAY. MM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
1. WIND ADVISORY WESTERN WHATCOM COUNTY TODAY.
2. SNOW ADVISORY FOR THE SOUTHWEST INTERIOR THIS MORNING.
3. GALE WARNING CAMANO ISLAND TO POINT ROBERTS. SMALL CRAFT ADVISORY
ALL OTHER WATERS AND GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 6:47 PM PSTHigh Wind WarningSEW5 hr
Nov 28, 1:23 PM PSTWinter Storm WatchSEWSan Juan21 hr

Nearby

Wind Advisories in Washington, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.